Hail, Maricopa
- When
- August 2, 9:20 PM MST
- Where
- Maricopa County, Phoenix
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.483, -112.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 2, 3:00 PM MST, 6 hours 20 minutes earlier.
AZZ020>028-CAZ030>033-030600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST TUE AUG 2 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MONSOON CONDITIONS OVER THE SOUTHWEST WILL CONTINUE FOR THE NEXT SEVEN DAYS. THIS MEANS THERE WILL BE A THREAT OF SHOWERS AND THUNDERSTORMS AT MOST PLACES EACH DAY...WITH THE GREATEST CHANCES BEING DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...STORM CHANCES WILL DECREASE OVER SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA COMPARED TO RECENT DAYS...WHILE SOUTH-CENTRAL ARIZONA HAS AN IMPROVED CHANCE...MOST NOTABLY TONIGHT. MAXIMUM TEMPERATURES ARE NOT ANTICIPATED TO CHANGE MUCH FROM DAY TO DAY...EXCEPT IN LOCALES WHICH RECEIVE SIGNIFICANT RAIN. && .DISCUSSION... FORECAST REASONING FROM PREVIOUS DISCUSSION STILL ON TRACK. 18Z SOUNDINGS AT PSR AND 1Y7 HAVENT CHANGED MUCH EXCEPT FOR SURFACE HEATING EFFECTS...ALTHOUGH WIND DIRECTIONS HAVE CHANGED TO MORE SOUTHEASTERLY IN THE MID LEVELS. STRONG STORMS HAVE ALREADY OCCURRED ON SOUTHEAST ARIZONA. STORMS HAVE ALSO DEVELOPED NEAR GLOBE. WITH SEVERAL MORE HOURS OF DAYLIGHT...CONVECTION SHOULD EXPAND IN AREAL COVERAGE. UNLIKE YESTERDAY THOUGH...WESTERN PORTIONS OF OUR FORECAST AREA ARE RATHER QUIET. GETTING A LOOK AT THE 18Z ETA-NAM IT IS SHOWING SOME DECREASE IN MOISTURE OVER EASTERN ARIZONA THIS AFTERNOON. IT SHOWS DECREASING MOISTURE WEDNESDAY OVER THE COLORADO PLATEAU WEDNESDAY. FORECASTS REFLECT BETTER CHANCES TONIGHT THAN ON OTHER DAYS THIS WEEK DUE TO THE FIREST PERIOD POTENTIAL AND LACK OF OBVIOUS SIGNALS INDICATING THE SAME FOR THE OTHER DAYS. HOWEVER...GFS IS SHOWING PRETTY GOOD NORTHEAST FLOW SATURDAY AND SUNDAY...AT LEAST OVER ARIZONA PORTIONS OF THE FORECAST AREA. IF THIS PANS OUT AND WE ARE ABLE TO GET HEALTHY STORM ACTIVITY OVER THE RIM AND WHITE MOUNTAINS....WE COULD HAVE AN INTERESTING WEEKEND. BUT THAT IS SPECULATIVE. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. 17 NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST TUE AUG 2 2005 AZZ020>023-025>028-CAZ031>033-030700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 540 AM PDT TUE AUG 2 2005 /540 AM MST TUE AUG 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-030700- SOUTHERN GILA/TONTO NF FOOTHILLS- 540 AM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-030700- JOSHUA TREE NATIONAL PARK- 540 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ESTLE
The Phoenix radar (KIWA), 43 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473557.